| Catalog Number |
117416 |
| Medical Device Problem Code |
Inability to Irrigate (1337)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/04/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the foley catheter was inserted without difficulty, but no urine was returned.Balloon was not inflated (pr (b)(4) - lot#nghu3052, pr (b)(4) - lot# nghs3482.Tried flushing foley catheter with sterile syringe and fluid but catheter was not flushable (pr (b)(4) - lot#nghu3052, pr (b)(4) - lot#nghs3482).Removed catheter from patient and attempted to flush catheter outside of patient.Catheter was plugged.(this happened a couple weeks ago in the operating room with the exact same style of kit that was also sent from our central stores on our case cart).Since this was the second time it had happened, and believed these kits need to be removed from use with this lot#.It could harm the patient if we had to keep replacing foley catheters.And if someone puts a catheter in and thinks it went in fine and blows up the balloon and left it in the patient, there could be very severe consequences for the patient.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
Event or Problem Description
It was reported that the foley catheter was inserted without difficulty, but no urine was returned.Balloon was not inflated (lot#nghu3052, lot# nghs3482).Tried flushing foley catheter with sterile syringe and fluid but catheter was not flushable (lot#nghu3052, lot#nghs3482).Removed catheter from patient and attempted to flush catheter outside of patient.Catheter was plugged.(this happened a couple weeks ago in the operating room with the exact same style of kit that was also sent from our central stores on our case cart).Since this was the second time it had happened, and believed these kits need to be removed from use with this lot#.It could harm the patient if we had to keep replacing foley catheters.And if someone puts a catheter in and thinks it went in fine and blows up the balloon and left it in the patient, there could be very severe consequences for the patient.
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "biological deposits / incorrect eye dimensions".A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: ¿sterilized using ethylene oxide.Sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.¿ section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.